Flash Flood, Jackson
- When
- December 12, 12:30 PM CST
- Where
- Jackson County, Clay
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.302, -92.558 (the zone’s center; the record gives no point)
Flash flooding along Hwy 167.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 12, 10:05 AM CST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1005 AM CST WED DEC 12 2001 WARM FRONT CONTINUES TO MOVE NORTH AND HAS REACHED THE SOUTHERN BOUNDARY OF CWA. THIS APPEARS TO A LITTLE FASTER THAN NEW MESO ETA RUN...HOWEVER BY MID AFTERNOON ETA SHOWS WARM 70 DEGREE TEMPS TO BE ALONG ARKANSAS/LOUISIANA LINE. BY THAT TIME...SURFACE LOW IS CENTERED IN SOUTH CENTRAL OKLAHOMA WITH FRONT JUST EAST OF DFW. THIS WILL RESULT IN MOST OF THE ISENTROPIC PRECIP EAST OF THE CWA...BUT STILL CONCERNED ABOUT REDEVELOPING TSTMS CLOSER TO FRONTAL BOUNDARY. HOWEVER...WITH THE SLOW MOVEMENT OF UPPER TROF... FRONT WILL NOT ENTER CWA UNTIL TONIGHT AND WILL FINALLY CROSS AREA AROUND DAYBREAK THURSDAY. MODELS SHOW PRECIP CHANCE WITH FRONT TO BE LOW...BUT WILL CONTINUE CHANCE CATEGORY IN ZONES. FORECAST IN NEED OF UPDATE THIS MORNING...AS RAIN OVER EAST TEXAS BECOMES MORE SHOWERY IN NATURE AND MORE SCATTERED. SINCE POPS WILL BE LOW...WILL DROP MENTION OF SEVERE EXCEPT SOUTHEAST ZONES. ALSO WINDS ARE LIGHT MOST AREAS AND SURFACE PRESSURE GRADIENT IS SLACKING OFF SOMEWHAT IN EAST TEXAS DUE TO PROXIMITY OF LOW... SO REMOVING WINDY FROM FORECAST. SEVERAL OTHER CHANGES IN POPS AND TEMPS. .SHV...NONE. 14
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
957 AM CST WED DEC 12 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0750 AM STONEWALL LA FLOODING
12/12/01 DE SOTO WATER OVER ROAD AT A LOW
POINT ALONG HWY 3276.
REPORTED BY LAW
ENFORCEMENT.
0930 AM MANSFIELD LA FLOODING
12/12/01 DE SOTO WATER HALF WAY UP HUB CAPS
AT SPOTS ALONG HWY 84.
SOME CARS STALLED.
REPORTED BY LAW
ENFORCEMENT.
0945 AM CARMEL LA FLOODING
12/12/01 DE SOTO NEAR I-49 AND HWY 509 RAMP.
REPORTED BY LAW
ENFORCEMENT.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1011 AM CST WED DEC 12 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0957 AM CENTER TX FLOODING
12/12/01 SHELBY FARM TO MARKET ROAD 138
JUST WEST OF CENTER
FLOODED WITH SHERIFFS DEPT
IN PROCESS OF BARRICADING
ROAD. FROM TOWN MAYOR AND
ALSO COOP OBSERVER.
NNNNARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-121730- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CST WED DEC 12 2001 RAIN WILL TAPER OFF ACROSS THE AREA THIS AFTERNOON AS A WARM FRONT ...CURRENTLY LOCATED FROM NEAR ALEXANDRIA LOUISIANA TO LUFKIN TEXAS...MOVES NORTHWARD. HOWEVER...A COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT...AND THUNDERSTORMS MAY DEVELOP ALONG AND AHEAD OF THIS BOUNDARY. SINCE WARM AIR WILL BE IN PLACE ACROSS MUCH THE REGION... INSTABILITY WILL BE HIGH...THUS THE CHANCE OF SEVERE WEATHER WILL INCREASE. AT THIS TIME THE MAIN THREAT IS FOR SEVERE THUNDERSTORMS...AND THE PROBABILITY IS RATHER LOW. SKYWARN NETWORKS...SEVERE THUNDERSTORM SPOTTERS... AND EMERGENCY MANAGEMENT OFFICIALS...SHOULD KEEP INFORMED OF WEATHER DEVELOPMENTS THIS AFTERNOON AND INTO TONIGHT...AT LEAST UNTIL THE COLD FRONT PASSES ACROSS THROUGH YOUR AREA.
The Shreveport radar (KSHV), 122 km away, was scanning. The volume nearest the first event began at 18:28 UTC.
1 flash flood. Local standard time, as filed.
Flash flooding along Hwy 167.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2001Every state in 2001This day in weather historyWarnings in Louisiana, December 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5275003.